| Model Number |
00711784 |
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
09/28/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Review of the device history record indicates no issues during manufacture; the device was manufactured to specification.The subject device was not returned to us endoscopy.The instructions for use contain the following warnings and precautions: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.Do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." not returned to manufacturer.
Event or Problem Description
The biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure.The user facility reported following a procedure the lid of the biopsy valve opened and sprayed fluid.As the event took place after a procedure there was no patient involvement.